Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2021, 7:42 PM EDT for Orange County, Seminole County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 20, 2021, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305 WWUS82 KMLB 202342 SPSMLB Special Weather Statement National Weather Service Melbourne FL 742 PM EDT Tue Jul 20 2021 FLZ041-044>046-210030- Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL- 742 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 830 PM EDT... At 742 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Lockhart to Goldenrod to near Bithlo. Movement was north at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2887 8145 2878 8100 2848 8113 2849 8154 TIME...MOT...LOC 2342Z 195DEG 18KT 2864 8147 2861 8132 2856 8117 $$ Watson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:43 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 3:43 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 343 PM EDT Tue Jul 20 2021 .DISCUSSION... Evening-overnight...Showers and storm activity so far today was more isolated in coverage than yesterday. As of 330 pm, the main area of strong storms was over Indian River and St Lucie counties, with smaller storms toward the northern counties. Outflow boundaries and the sea breezes can be seen on the Doppler radars transiting from side to side across the local area and so, additional development is still expected this afternoon into early evening as these interact. These will move more erratic but in general to the northeast. As storms either dissipate or move over the waters, mostly cloudy skies will be observed with low temps dropping to the lower-mid 70s. Wed-late week (previous)...Upper ridge centered over the Wrn Atlc and Bahamas will combine with a weak trough across the mid-Atlc and Se to produce modest deep layer SW flow. Avbl moisture and sfc heating wl allow for sct afternoon-early evening storms, with movement back toward the east coast sites into evening. Some passing ML wave energy should bring much better rain/storm coverage area wide Fri with a few strong storms possible. Temps will rise into the L-M90s inland and L90s coast daily with lows in the L-M70s. Extended period (previous)...Slow moving trough/ coastal wave wl keep lingering rain chcs on the higher side during Sat. The Atlc ridge begins to slowly re-establish nearby early next week and higher rain chcs are indicated across southern zones due to higher moisture. A mentionable rain chc is expected areawide however. && .AVIATION... VFR conditions away from convection. Erratic storm development and motion expected this afternoon due to a sea breeze collision in the vicinity of the inland terminals, numerous boundary collisions, and light S-SW steering flow. Most terminals have TEMPOs for TSRA starting between 18Z and 22Z. After the sea breeze collision, convection will drift back east towards the coast before heading off shore and terminals clearing late tonight. Light to variable winds overnight, with S-SW winds around 8-12KT picking again around 15Z. Tomorrow afternoon, a nearly identical convection setup with an inland sea breeze collision in the vicinity of the inland terminals. && .MARINE... Tonight...As convective activity decreases over land, a few lingering storms will still be able to reach the nearshore waters into the evening hours. These could still produce localized gusty winds. Otherwise, partly cloudy skies with a south to southwest 7-12 kt wind and seas 1-3 ft. Wed-late week (previous)...Favorable conds for open water boating with seas around 2 ft near the coast and 2-3 ft offshore. Main hazard for small craft is brief gusty winds and higher seas near any storms which will affect the marine areas during the period. Weekend (previous)...Seas around 2 ft or less late week with build to around 3 ft during the weekend due to influence from advertised trough/coastal wave. Higher seas wl remain generally over the outermost waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 74 93 / 40 50 20 30 MCO 75 93 75 95 / 50 60 20 40 MLB 76 92 75 92 / 30 50 30 40 VRB 74 93 73 92 / 20 50 30 40 LEE 76 93 76 94 / 30 60 10 30 SFB 75 93 76 95 / 40 60 20 40 ORL 76 93 76 95 / 50 60 20 40 FPR 73 92 73 92 / 20 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Fehling/Haley/Cristaldi
Hazardous weather outlook, Jul 20, 12:58 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1258 PM EDT Tue Jul 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1258 PM EDT Tue Jul 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop from this afternoon along the east and west coast seabreezes, becoming numerous across the interior by early evening with some storms also pushing back toward the east coast this evening. Storm movement will be generally to the northeast at 5 to 10 mph with slower more erratic movement on larger boundary collisions. Highest coverage of lightning storms will be for areas from Brevard and Osceola counties northward with storms expected to last through the late evening hours. Frequent lightning and heavy rainfall will be the main hazards, but gusty winds to around 45 mph may accompany a few stronger storms. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. .FLOOD IMPACT... With slow storm motion, rainfall amounts may reach 2 to 3 inches in some spots, especially where larger scale boundary collisions result in storm motion becoming slower. Higher potential of this occurring will be across Seminole, Orange, Osceola, and portions of Brevard county. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents will exist at the Atlantic beaches of central Florida. Always swim within sight of a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered storms that develop along the east coast sea breeze from early to late afternoon could drift back toward the Intracoastal and nearshore Atlantic waters. However, the more favored areas of storms will be over inland lakes from late this afternoon through this evening before additional storms push back toward the coast this evening, especially north of Sebastian Inlet. Stronger storms today will be capable producing wind gusts of 35 to 40 knots as well as frequent lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon lightning storms are expected each day this week and into the upcoming weekend. Frequent cloud to ground lightning strikes and heavy rainfall will be the main threats, but stronger storms may also produce winds gusts of 40 to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Negron/Combs
In the hours before
Special weather statement, Jul 20, 2:40 PM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
240 PM EDT Tue Jul 20 2021
FLZ054-059-201930-
St. Lucie FL-Indian River FL-
240 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 330 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce North, or near Fort Pierce, moving north at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Pierce, Vero Beach, Vero Beach South, Fort Pierce Inlet and
Indrio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2737 8031 2742 8045 2766 8061 2764 8031
2743 8023
TIME...MOT...LOC 1839Z 183DEG 17KT 2745 8037
FehlingLocal storm report, Jul 20, 3:15 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST 5 NW FORT PIERCE 27.50N 80.38W
07/20/2021 M46 MPH St. Lucie FL ASOS
ASOS AT TREASURE COAST INTERNATIONAL AIRPORT IN FORT
PIERCE, KFPR, MEASURED A PEAK WIND GUST OF 40KT/46MPH
FROM THE SOUTHWEST.
&&
REHLocal storm report, Jul 20, 3:34 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
334 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST VERO BEACH AIRPORT 27.65N 80.42W
07/20/2021 M44 MPH INDIAN RIVER FL ASOS
ASOS AT VERO BEACH REGIONAL AIRPORT, KVRB, MEASURED A
PEAK WIND GUST OF 38KT/44MPH FROM THE SOUTH-SOUTHEAST.
&&
REHSpecial weather statement, Jul 20, 7:42 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 742 PM EDT Tue Jul 20 2021 FLZ041-044>046-210030- Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL- 742 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND CENTRAL ORANGE COUNTIES UNTIL 830 PM EDT... At 742 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Lockhart to Goldenrod to near Bithlo. Movement was north at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Orlando, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2887 8145 2878 8100 2848 8113 2849 8154 TIME...MOT...LOC 2342Z 195DEG 18KT 2864 8147 2861 8132 2856 8117 Watson
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:10 PM EDT | Special Marine Warning | MLB | 65 min | |
| Jul 20, 2:40 PM EDT | Special Weather Statement | MLB | Saint Lucie | 50 min |
| Jul 20, 3:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 20, 6:29 PM EDT | Areal Flood Advisory | MLB | Volusia | 91 min |
| Jul 20, 6:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 20, 7:31 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 89 min |
| Jul 20, 7:55 PM EDT | Areal Flood Advisory | MLB | Seminole, Volusia | 95 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.